MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 LONG; STAPLE, IMPLANTABLE
Catalog Number LONG60A
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 11/05/2025.D4: batch # 312d41.Additional information was requested, and the following was obtained: 1.Did the device lock-out (no staples deployed and no cut line started)? yes, it´s correct.2.Or, did the device start to deploy staples and cut but could not be completed? no.3.Or, did the device fully fire and stop during the automatic knife return? no.4.Was there any difficulty opening the device? yes.5.If yes, how was the device removed from the patient? with other grasper device.6.If yes, did the jaws eventually open? yes.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one long60a device was returned with no apparent damage and with a gst60d reload loaded on the device.The reload was received partially fired 1/16.Upon analysis, the jaws and closure trigger were noted in the close position, the knife was noted to be slightly advanced.It was pushed the red manual knife reverse switch downward to reverse the knife motion and it was squeezed the firing trigger, completely until it rests on the closing trigger.It was pressed the anvil release button and the knife was returned to the home position as expected.It is possible that the knife advanced into anvil noted on the device was due to improper handling resulting on the device not been able to open.The returned device and reload were tested for functionality in the articulated position by resetting and reloading it into the device.The device achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples met the staple form release criteria.It is possible that while loading the reload, the reload was pushed farther back than the reload alignment slot resulting in the knife pushing the one-piece sled forward and locking the reload.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished #long60a, with lot/batch #m9az99, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number 312d41, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a gastric procedure, it was observed that the device did not advance the blade nor staples.It was further reported that the device would lock when opening that they had to take a grasper to force open the jaw.They were able to remove it and changed to a new one to complete the procedure.There was no patient consequence nor surgical delay reported.No additional information provided.

Brand Name
ECHELON FLEX 60 LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key23477151
Report Number3005075853-2025-08599
Device Sequence Number13325020
Product Code GDW
UDI-Device Identifier10705036002444
UDI-Public(01)10705036002444(10)M9AZ99(17)270930
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLONG60A
Device Lot NumberM9AZ99
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Initial Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GST60D.
Patient SexFemale